Alert archive / Iowa / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Quad Cities, IA

January 7, 201521 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind chill advisory at Jan 7, 2015, 3:21 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 3:21 PM CST (21:21 UTC)
Expired
Jan 8, 2015, 12:00 PM CST
In force
21 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS43 KDVN 072121
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CST WED JAN 7 2015

...DANGEROUS TO POTENTIALLY LIFE THREATENING COLD INTO THURSDAY
MORNING...

.A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH
THURSDAY MORNING. TEMPERATURES WILL PLUMMET WELL BELOW ZERO
TONIGHT AND COMBINED WITH WINDS OF 5 TO 15 MPH...WILL RESULT IN
WIND CHILLS OF 20 TO 30 BELOW ZERO. DEPENDING UPON HOW COLD IT
GETS...WIND CHILLS MAY EXCEED 30 BELOW ZERO FOR SEVERAL HOURS
TONIGHT.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
080530-
/O.CAN.KDVN.WC.W.0001.000000T0000Z-150108T1500Z/
/O.NEW.KDVN.WC.Y.0002.150107T2121Z-150108T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
321 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

* TIMING...THROUGH MID MORNING THURSDAY.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO. READINGS MAY EXCEED
  30 BELOW ZERO AT TIMES TONIGHT.

* WINDS...WEST 5 TO 15 MPH.

* TEMPERATURES...1 BELOW TO 15 BELOW ZERO. TEMPERATURES BEGIN
  RISING AFTER MIDNIGHT.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-080530-
/O.CAN.KDVN.WC.W.0001.000000T0000Z-150108T1500Z/
/O.NEW.KDVN.WC.Y.0002.150107T2121Z-150108T1500Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
321 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

* TIMING...THROUGH MID MORNING THURSDAY.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* WINDS...WEST 5 TO 15 MPH.

* TEMPERATURES...13 BELOW TO 2 ABOVE ZERO. TEMPERATURES BEGIN
  RISING AFTER MIDNIGHT.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$
5 follow-up statements
820 
WWUS43 KDVN 080153
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 PM CST WED JAN 7 2015

...DANGEROUS COLD CONTINUES INTO THURSDAY MORNING...

.A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH
THURSDAY MORNING. TEMPERATURES WILL PLUMMET WELL BELOW ZERO
OVERNIGHT AND COMBINED WITH WINDS OF 5 TO 15 MPH...WILL RESULT IN
WIND CHILLS OF 20 TO 30 BELOW ZERO. DEPENDING UPON HOW COLD IT
GETS...WIND CHILLS MAY BE COLDER THAN 30 BELOW ZERO FOR SEVERAL HOURS
OVERNIGHT.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
081000-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
753 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* TIMING...THROUGH MID MORNING THURSDAY.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO. READINGS COLDER THAN 
  30 BELOW ZERO POSSIBLE AT TIMES OVERNIGHT.

* WINDS...WEST 5 TO 15 MPH.

* TEMPERATURES...DROPPING AROUND 15 BELOW ZERO TONIGHT...THEN RISING
  SLOWLY EARLY THURSDAY MORNING.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-081000-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
753 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* TIMING...THROUGH MID MORNING THURSDAY.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO.

* WINDS...WEST 5 TO 15 MPH.

* TEMPERATURES...DROPPING TO 8 TO 14 BELOW ZERO TONIGHT...THEN
  RISING SLOWLY EARLY THURSDAY MORNING.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$

RP KINNEY
101 
WWUS43 KDVN 080917
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 AM CST THU JAN 8 2015

...DANGEROUS COLD CONTINUES INTO THIS MORNING...

.A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH THIS
MORNING. VERY COLD TEMPERATURES WELL BELOW ZERO COMBINED WITH GUSTY
WINDS...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO. DEPENDING
UPON HOW COLD IT GETS...WIND CHILLS MAY BE BRIEFLY COLDER THAN 30
BELOW ZERO EARLY THIS MORNING.

IAZ042-054-066-ILZ001-002-007-009-081730-
/O.EXT.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/
DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
317 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...11 BELOW TO 4 ABOVE ZERO.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ040-041-051>053-063>065-067-068-076>078-ILZ015>018-024-081500-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/
BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...
ALEDO
317 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...1 BELOW TO 12 BELOW ZERO.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-081500-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
317 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL READINGS...AS LOW AS 26 BELOW.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...11 BELOW TO 3 ABOVE ZERO.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$

NICHOLS
841 
WWUS43 KDVN 081506
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CST THU JAN 8 2015

...DANGEROUS COLD CONTINUES...

.A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH
THIS MORNING. VERY COLD TEMPERATURES AROUND ZERO COMBINED WITH
GUSTY WINDS...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO.

IAZ040-041-051>053-063>065-067-068-076>078-087>089-098-099-
ILZ015>018-024>026-034-035-MOZ009-010-081615-
/O.EXP.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/
BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-
VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
906 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES AT OR JUST ABOVE ZERO HAS ALLOWED WIND CHILLS TO
CLIMB TO 10 TO 20 BELOW ZERO

$$

IAZ042-054-066-ILZ001-002-007-009-081800-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/
DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
906 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...11 BELOW TO 4 ABOVE ZERO.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$
728 
WWUS43 KDVN 081632
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 AM CST THU JAN 8 2015

...DANGEROUS COLD CONTINUES...

.A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH
THIS MORNING. VERY COLD TEMPERATURES AROUND ZERO COMBINED WITH
GUSTY WINDS...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO.

IAZ042-054-066-ILZ001-002-007-009-081800-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/
DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
1032 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL READINGS...20 TO 25 BELOW.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...ZERO TO 4 ABOVE ZERO.

* IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON 
  EXPOSED SKIN IN 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

&&

$$
872 
WWUS43 KDVN 081802
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CST THU JAN 8 2015

...DANGEROUS WIND CHILLS HAVE SUBSIDED FOR NOW...

.WARM AIR AHEAD OF ANOTHER ARCTIC FRONT HAS BROUGHT A BRIEF END TO
THE DANGEROUS WIND CHILLS. STRONG WINDS AND COLD AIR ARRIVING LATE
TONIGHT AND INTO FRIDAY MAY RESULT IN ANOTHER ROUND OF DANGEROUS
WIND CHILLS.

IAZ042-054-066-ILZ001-002-007-009-081915-
/O.EXP.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/
DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
1202 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES INTO THE SINGLE DIGITS ABOVE ZERO HAS ALLOWED WIND
CHILLS TO CLIMB INTO THE 10 TO 20 BELOW ZERO RANGE.


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:10 PM CST, 11 minutes earlier.

Area forecast discussion, Jan 7, 3:10 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CST WED JAN 7 2015

.SYNOPSIS...
ISSUED AT 307 PM CST WED JAN 7 2015

12Z UA ANALYSIS HAS THE CORE OF THE ARCTIC AIR ACROSS THE GREAT
LAKES AND UPPER MIDWEST. SATELLITE TRENDS HAVE GENERALLY CLEAR SKIES
ACROSS THE AREA THROUGH MID AFTERNOON WITH HIGH LEVEL CLOUDS DIVING
SOUTHEAST THROUGH THE PLAINS AHEAD OF THE NEXT STORM SYSTEM.

18Z SFC ANALYSIS HAS THE CENTER OF THE ARCTIC HIGH OVER EASTERN
NEBRASKA WITH SOME WEAK TROFS ACROSS THE GREAT LAKES. DEW POINTS
WERE BELOW ZERO FROM THE CENTRAL PLAINS AND OHIO VALLEY ON NORTH.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 307 PM CST WED JAN 7 2015

LOWS TONIGHT WILL BE INTERESTING. SOME AREAS COULD APPROACH 20 BELOW
ZERO BEFORE THEY START RISING AGAIN. DEPENDING UPON WHEN THE LOWS
OCCUR...THEY MAY CHALLENGE RECORD LOWS. REFER TO THE CLIMATE
SECTION FOR SPECIFIC NUMBERS.

AS FOR HEADLINES...THE WIND CHILL WARNING HAS BEEN CONVERTED OVER TO
AN ADVISORY. DEPENDING UPON HOW COLD IT GETS TONIGHT AND THE WIND
SPEED...IT IS POSSIBLE THAT WIND CHILLS WILL EXCEED 30 BELOW ZERO.

THURSDAY...THE BETTER FORCING FROM THE NEXT STORM SYSTEM WILL PASS
MAINLY THROUGH MINNESOTA AND WISCONSIN. THE FIRST PART OF THE
MORNING WILL REMAIN DRY WITH FLURRIES OR VERY LIGHT SNOW DEVELOPING
BY LATE MORNING. BY AFTERNOON...A MORE SUSTAINED SNOW WILL MOVE
ACROSS THE NORTHERN HALF OF THE AREA WITH THE BETTER CHANCES FOR ANY
ACCUMULATING SNOW BEING NORTH OF HIGHWAY 30.

MOISTURE IS LIMITED FOR THIS STORM SYSTEM SO AMOUNTS WILL BE UNDER
AN INCH. THE HIGHWAY 20 CORRIDOR MAY SEE AMOUNTS AROUND AN INCH EAST
OF DUBUQUE BY SUNSET THURSDAY.

AS WINDS INCREASE MID TO LATE THURSDAY AFTERNOON BEHIND THE STORM
SYSTEM SOME PATCHY BLOWING SNOW MAY DEVELOP NORTH AND WEST OF CEDAR
RAPIDS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 307 PM CST WED JAN 7 2015

IMAGES OF SUNDOGS AND ARCTIC TUNDRA-LIKE PHOTOS WILL CONTINUE TO BE
EASILY CAPTURED THE REST OF THE WORK WEEK...AS BITTERLY COLD
AIR...STRONG WINDS...AND BRUTALLY COLD WIND CHILLS FILL IN BEHIND
TOMORROWS CLIPPER SYSTEM. CAA SHOULD ALREADY BE IN PLACE BY THURSDAY
EVENING...WITH ANY LINGERING SNOW IN THE FAR NORTHEAST ENDING BY 8
PM. MUCH LIKE LAST NIGHT...WINDY CONDITIONS AND COLD ADVECTION WILL
SLOWLY BRING TEMPERATURES DOWN INTO THE ZERO TO -3 RANGE. IF WE
WOULD HAVE LIGHTER WINDS...WE WOULD BE MUCH COLDER...BUT THE MIXING
SHOULD PREVENT ANY SITE FROM PLUMMETING...MUCH LIKE LAST NIGHT.
WINDS OF 20 TO 25 MPH...GUSTING TO 35 MPH...WILL DROP WIND CHILLS
AGAIN TO -10 TO -25 RANGE OVERNIGHT. AN ADVISORY IS LIKELY GOING TO
BE NEEDED FOR THIS...ESPECIALLY IN THE NORTHERN 3/4THS OF THE CWA.
IN ADDITION...SOME PATCHY BLOWING/DRIFTING SNOW WILL BE LIKELY IN
THE EVENING PEAK WINDS THURSDAY EVENING...THUS IT WILL BE ANOTHER
HAZARDOUS NIGHT.

FRIDAY THROUGH SATURDAY...WE WILL HAVE A NEAR REPEAT OF TODAY AND
TONIGHTS COLD HIGH...FOLLOWED BY BITTERLY COLD LOW. HIGHS IN THE
ZERO TO +5 RANGE FRIDAY WITH BRISK WINDS WILL KEEP WIND CHILLS TO
THE -15 TO -25 RANGE ALL DAY...AND LOWS OF -5 TO -15 FRIDAY NIGHT
WILL COMBINE WITH THE LINGERING WINDS TO KEEP WIND CHILLS -20 TO
-28. HEADLINES MAY NEED TO REMAIN IN PLACE FOR WIND CHILLS THROUGH
MID SATURDAY MORNING.

WHILE COLD...SATURDAY THROUGH WEDNESDAY SHOULD BE COMPARATIVELY
MILD...WITH HIGHS IN THE TEENS SATURDAY AND 20S SUNDAY THROUGH WEDNESDAY.
THE SOUTH MAY BE BRUSHED WITH A LIGHT SNOW EVENT SUNDAY NIGHT...BUT
OTHER THAN THAT...OUR PATTERN SHOULD BE LARGELY BENIGN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1119 AM CST WED JAN 7 2015

MAINLY VFR CONDITIONS WILL CONTINUE THROUGH 15Z/08 AS ARCTIC HIGH
PRESSURE MOVES THROUGH THE MIDWEST DECREASING WIND SPEEDS. AFT
15Z/08 VFR CONDITIONS ARE EXPECTED THROUGH 18Z/08 AS ANOTHER STORM
SYSTEM MOVES THROUGH THE UPPER MIDWEST. AFT 18Z/08 THE CONDITIONS
ARE EXPECTED TO DETERIORATE TO MVFR AND POSSIBLY IFR AT KDBQ.
KCID/KMLI MAY OR MAY NOT EXPERIENCE SOME MVFR CONDITIONS AFT
18Z/08.

&&

.CLIMATE...
ISSUED AT 307 PM CST WED JAN 7 2015

RECORD LOWS FOR JANUARY 8...

MOLINE.........-20 IN 1875
CEDAR RAPIDS...-23 IN 1910
DUBUQUE........-20 IN 1986
BURLINGTON.....-17 IN 1970

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...ERVIN
AVIATION...08
CLIMATE...08
Hazardous weather outlook, Jan 7, 3:58 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 AM CST WED JAN 7 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
358 AM CST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ARCTIC AIR COMBINED WITH NORTHWEST TO WESTERLY WINDS OF 15 TO 25 MPH
WITH SOME HIGHER GUSTS TO AROUND 30 MPH WILL RESULT IN CHILL VALUES
TO 25 BELOW TO AS LOW AS NEAR 35 BELOW ZERO MOST OF TODAY. THE COLDEST
WIND CHILLS WILL BE NORTH OF INTERSTATE 80. A WIND CHILL WARNING IS
IN EFFECT FOR ALL THE OUTLOOK AREA LASTING INTO THURSDAY MORNING.

AS THE WEST WINDS BECOME GUSTY...AREAS OF DRIFTING AND BLOWING SNOW
ARE LIKELY OVERNIGHT INTO WEDNESDAY MORNING IN RURAL AND OPEN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CLIPPER SYSTEM WILL AFFECT FAR NORTHEAST PORTIONS OF THE AREA THURSDAY.
SNOWFALL ACCUMULATIONS WILL BE LESS THAN AN INCH. ELSEWHERE...FLURRIES
ARE POSSIBLE ON THURSDAY. COLD AIR AND LOW WIND CHILLS WILL BE AN ISSUE
THURSDAY NIGHT AND FRIDAY NIGHT. CURRENT FORECAST INDICATES THAT WIND
CHILL ADVISORIES WILL POSSIBLY BE NEEDED BOTH THURSDAY AND FRIDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NICHOLS/GIBBS

Nearby

Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Illinois, 2015Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.